MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MUCOUS SPECIMEN TRAP, 40ML, STERILE

C.R. BARD, INC. (COVINGTON) -1018233 MUCOUS SPECIMEN TRAP, 40ML, STERILE
Catalog Number 0035860
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the mucus trap had different markings.It was noted that on one product below the 10ml, there were 3 lines marked and on another product, there were only 2 lines that were marked.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual inspection noted 2 photo samples were received showing two mucous traps.Visual evaluation noted one of the devices has 2 markings under the 10ml mark and the other device has 3 markings under the 10ml mark.Both of these devices are confirmed failures stating assembly must conform to print.Figure 1 shows 4 markings below the 10ml mark.Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be ribbon exhausted.The lot number was unknown; therefore, the device history record could not be reviewed.The "instructions for use" were found adequate and state the following: ¿directions: 1.Tighten cap to seal mucous specimen trap before using.2.Attach female connector to suction instrument or catheter.3.Attach male connector to suction source.4.Obtain specimen.5.Disconnect trap and fully secure female connector over male connector on cap.6.Attach patient identification label to vial (not supplied).Assembled in mexico.Caution, consult accompanying documents.Single use.Do not resterilize.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Contains or presence of phthalates: di(2-ethylhexyl) phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.".

Brand Name
MUCOUS SPECIMEN TRAP, 40ML, STERILE
Common Device Name
MUCOUS SPECIMEN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10200046
Report Number1018233-2020-04103
Device Sequence Number14270524
Product Code GCY
UDI-Device Identifier00801741049293
UDI-Public(01)00801741049293
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0035860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer09/09/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1